Please use this identifier to cite or link to this item: http://hdl.handle.net/10419/158568
Authors: 
Gao, Jianwei
Zhao, Feng
Year of Publication: 
2017
Citation: 
[Journal:] Economics: The Open-Access, Open-Assessment E-Journal [Volume:] 11 [Issue:] 2017-14 [Pages:] 1-23
Abstract: 
This paper presents some new stochastic dominance (SD) criteria for ranking transformations on a random variable, which is the first time that this is done for transformations under the discrete framework. By using the expected utility theory, the authors first propose a sufficient condition for general transformations by first degree SD (FSD), and further develop it into the necessary and sufficient condition for monotonic transformations. For the second degree SD (SSD) case, they divide the monotonic transformations into increasing and decreasing categories, and further derive their necessary and sufficient conditions, respectively. For two different discrete random variables with the same possible states, the authors obtain the sufficient and necessary conditions for FSD and SSD, respectively. The new SD criteria have the following features: each FSD condition is represented by the transformation functions and each SSD condition is characterized by the transformation functions and the probability distributions of the random variable. This is different from the classical SD approach where FSD and SSD conditions are described by cumulative distribution functions. Finally, a numerical example is provided to show the effectiveness of the new SD criteria.
Subjects: 
stochastic dominance
transformation
utility theory
insurance
JEL: 
C51
D81
Persistent Identifier of the first edition: 
Creative Commons License: 
http://creativecommons.org/licenses/by/4.0/
Document Type: 
Article

Files in This Item:
File
Size
308.27 kB





Items in EconStor are protected by copyright, with all rights reserved, unless otherwise indicated.